I Am 12 Days Post-op. My Incision Has Begun to Itch Like Crazy. Is It Safe to Apply Anything?
- Asked by waitedenough in Syracuse, NY
- 1 year ago
I Am 12 Days Post-op from tummy tuck with muscle repair on 2/6/12. My Incision Has Begun to Itch Like Crazy. Is It Safe to Apply Anything?
Promoted Local Answer Promoted local answers are based on Featured Doctor activity within your current location.
Itching incision after tummy tuck.
Thanks for your question.
I would recommend you check in with your plastic surgeon. Itching can be quite normal and can sometimes be a side effect of Narcotics for pain relief. Your surgeon may be able to recommend a medication to help, but will also want to be sure there are no problems.
At 12 days I woluld let your surgeon decide if you are to put anything on the incisions.
Best of luck.
Itching along a scar may be a fungal infection
For my patients, I recommend benedryl cream for any itching. However, make sure you don't have a rash that needs an antifungal cream. Give your plastic surgeon a call and find out if he/she wants to see you to make sure that your incision is okay.
Web reference: http://marylandcosmeticsurgeryinc.com/body-2/tummy-tuck/
Incision itching after surgery
As long as your incision looks normal it's likely that your itching is a normal part of the healing process. Try some benadryl and check in with your plastic surgeon to see if they reccomend anything else. The good news is that itching typically goes away on it's own. Cheers, Dr Kerr
Tummy Tuck and “Itchy” Incision?
Thank you for the question.
Always best to be examined by your plastic surgeon to rule out complications such as hypersensitivity... that may be responsible for the itching. After examination, your plastic surgeon may be able to advise oral or topical medication to help.
My Incision Itches!!
It is normal to have an itching sensation after surgery. However, it is too early to apply any topical treatment to this fresh incision. You should consult with your surgeon about the use of oral benadryl to help with the itching. Good luck.
Web reference: http://www.mpsmn.com/dr-gervais
There are some options
Mild itching along a surgical incision is very common, due to the release of histamine from one of the wound-healing cells. Severe itching could be indicative of a reaction to the dressing (steri-strips, Dermabond, tape). With this type of reaction, besides itching, one often sees localized redness and/or blistering.
If it is the usual type of itching, and it is interfering with activity or sleep, you could try Benadryl - oral at night. lotion during the day. A mild steroid cream is also often helpful. If it appears to be an allergic type reaction, you need to remove any dressings (after first consulting your plastic surgeon). Then I would recommend antibiotic ointment to any open or blistered areas and steroid cream to the reddened but closed areas. You may also want to ask your plastic surgeon about a Medrol dose pack.
You should talk to your plastic surgeon before doing any of the above, and you may need to come in for examination before any treatment begins.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.